MAUDE Adverse Event Report: HALYARD HEALTH MICROCUFF* SUBGLOTTIC SUCTIONING ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES

HALYARD HEALTH MICROCUFF* SUBGLOTTIC SUCTIONING ADULT ENDOTRACHEAL TUBE; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 13221
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Death
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 12 jul 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that a patient with severe alcoholic liver failure was intubated due to acute respiratory distress syndrome caused by hypercytokinemia.The endotracheal tube cuff function was confirmed by two nurses prior to intubation.The first attempt to intubate was unsuccessful due to patient muscle tone.The patient went into cardio-pulmonary arrest at this time.Using the same device, the doctor attempted intubation again during resuscitation, however the second attempt failed because the tube was placed in the esophagus.A third attempt with the device was successful at placement, however, the cuff did not inflate.After ventilation was started with a bag-mask valve, a nurse noted the sound of an air leak.The patient was extubated and the cuff was found to be broken.The nurse reported that the cuff may have hit the patient's tooth during the first intubation.The patient expired an unknown length of time after the reported event.The doctor reports that there was no causal relationship between the broken cuff and the patient's death.According to the head nurse, the patient was already in severe and difficult condition when she was brought in to the hospital.No further information has been provided at this time.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for aa7072v01 was reviewed and the product was produced according to product specifications.All information reasonably known as of 04 aug 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Additional Manufacturer Narrative
One used sample was received for evaluation.The sample came without original packaging, and with an additional unknown blue component.Visual inspection revealed the sample to be generally clean and without any biological matter.The balloon cuff was torn at the middle portion of the balloon cuff.After examining the tearing, both proximal and distal collars were also examined.The bonding on both areas remained attached to the tubing.Under 20x magnification, the balloon cuff did not appear to have any missing cuff parts.All other components of the endotracheal tube were examined and no other visible damage was noted.The complaint is confirmed for cuff tear, however, there was no manufacturing cause found for the reported event.The root cause is unknown.All information reasonably known as of 30-aug-17 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6714917
Report Number9611594-2017-00107
Device Sequence Number19040476
Product Code BTR
UDI-Device Identifier10680651132205
UDI-Public10680651132205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/01/2019
Device Model Number13221
Device Catalogue Number101322100
Device Lot NumberAA7072V01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer07/17/2017
08/21/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date08/07/2017
09/01/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age30 YR